If you have read my previous post you will know I am trying something called Alpha Stim. It’s an expensive piece of equipment that is meant to help with pain, anxiety and depression.
When I first tried it, it made me feel sick and dizzy, I was advised to keep trying on a lower setting. I have been doing this for a while and am using the pads rather than ear clips as they are supposed to cause less of an issue with dizziness. I really can’t tell any difference. My dizziness is bad, but has been for a while and it is driving me mad as it makes every day takes difficult. I don’t know if the Stim is making it worse or if it’s some sort of flare. I am used to being dizzy I have had it for 20 years so no idea what has made it worse. A recent blood test showed that I am slightly anaemic and I have to have another test to see if it is because of low iron or because of a potential bleed somewhere. My Vit D is also a bit low and I have begun medication for that. I also had an ECG as I have a lot of palpitations especially when trying to rest, but the ECG showed I have a “perfect” heart! I have never been called perfect before! I also increased some of my medication at the end of last year which could also be causing the dizziness, but it’s difficult to know.
Since I have been using the Stim, I seem to have been even more tired, needing extra rest during the day and going to bed before my daughter most nights. The Stim is not supposed to make you more awake, but it is supposed to help relax and help with insomnia, but I haven’t slept any better. One day when using it, I got a shooting pain up my neck.
Sometimes I feel that I am being a bit calmer overall and dealing with things a bit better, but if so it’s marginal. My pain has been a bit better at times too, but then it can be really bad too. I am taking less painkillers, but that is because my GP asked me to stop the anti inflammatories. I sometimes think the pain is better because of the adrenaline that causes the heart pounding and restlessness. On the other hand I am taking more codeine now which causes dizziness and headaches.
I have the Stim for a 60 day trial, or rather you can return for a refund up to 60 days. I have about 3 weeks left, but feel that I have to use it and say it works, but also think that for the price it needs to be making a bigger impact to justify the cost and keeping it and there are certainly other things the money could be used for. The refund is also not a full refund as you still have to cover the consumables that come with it, and that is £89. Of course if I get stressed about it working then it is going to be difficult to see any results.
Looking online I can’t see any negative reviews, which does seem a bit strange. There are a couple of people on Amazon who said it hasn’t worked for them.
I was convinced to try it when I saw that it could be used for children too as I thought I could more justify the cost if we could get the benefit as a whole family, but now I am reluctant to try it on others as it seems just weird. Rob and Emily have anxiety issues, but given that Rob had a brain tumour and Emily is so young I am wary of them using it. If it was having a noticeable effect on me and no side effects then I would try them too.
I know I am funny about anything that messes with my head, I get dizzier having my hair done, when travelling or even wearing a hat sometimes. Noise makes me dizzy, sugar makes me dizzy, so feel like I am an awkward so and so as I have been told many times too.
I know I need to give it a bit more chance to work, but there is just something that makes me feel I don’t like it. Am I being too negative to allow it to work? I guess I have to give it a bit longer. There is never going to be a magic cure and any little improvement is better than nothing, but really don’t know. What if I decide it’s not working and send it back and then find the dizziness stays the same and the pain, anxiety and insomnia increase, I can’t buy it again!
Any thoughts anyone?
To comment on this post, please click the header to this article. This will take you to my blog on blogger.com